Three weeks post-prednisone

Just checking in after 3 weeks without my 1 mg crutch of 10.5 years.

I’m all right — I suppose — but all my Crohn’s symptoms are just that little bit worse since I went off prednisone. I’ve been getting intermittent arthritis (mostly in my left elbow, but also in my lower back and hips), mouth ulcers earlier in the Remicade cycle than usual, gut pain (which I’ve hardly had since my last flare-up many months ago), more diarrhea than usual, new psoriasis spots, and, of course, increased allergy symptoms. I actually had to leave a farmers’ market the other day before I could buy anything because my guts were acting up. I can live with this level of disease activity, though changing my diet to control the increase in symptoms is annoying. I am a big fan of fresh fruit and spicy food and now I have to watch what I eat just that much more carefully. I will have to start saving curries, dal, watermelon and peaches for the 2 to 3 weeks immediately after Remicade, instead of being able to eat them whenever I like. This is yet another way that having a life while having Crohn’s requires extra organization and planning. Crohn’s: the disease that makes you extra-anal in every possible way.

eating

This entry was posted in arthritis, coping skills, food, gut problems, organization, planning ahead, prednisone, rash, Remicade, steroids, symptoms, ulcers. Bookmark the permalink.